Colorado, 2007Wildfire in Colorado, June 21, 2007
June 21, 2007 · NWS GJT · 1 event in 1 county or zone
A wind driven wildfire in hot and dry conditions swept across three homes in the community of Mesa.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wind driven wildfire in hot and dry conditions swept across three homes in the community of Mesa.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 21, 1:35 PM MST, 5 hours 43 minutes earlier.
Area forecast discussion, Jun 21, 1:35 PM MST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
235 PM MDT THU JUN 21 2007
.SHORT TERM (TONIGHT THROUGH SATURDAY)...
REST OF TODAY AND TONIGHT...
SHORT WAVE DISTURBANCE EMBEDDED IN THE SOUTHWEST FLOW ALOFT SHOULD
EXIT OUR CWA BY MIDNIGHT...CAUSING ANY CONVECTION WHICH LINGERS PAST
SUNSET TO DIE OFF QUICKLY. THIS SHORT WAVE FEATURE HAS PRODUCED
HIGH BASED THUNDERSTORMS. FORTUNATELY...LIGHTNING HAS GENERALLY BEEN
ISOLATED. HAS NOT BEEN AS HOT TODAY IN MOST OF OUR AREA DUE TO THE
CLOUD COVER WHICH SLOWED DOWN THE WARMING PROCESS.
CONVECTION TODAY OVER WESTERN SAN JUAN MOUNTAINS APPEARS TO BE MORE
RELATED TO DAYTIME HEATING AND SHOULD WEAKEN RAPIDLY AROUND SUNSET.
WSR88D INDICATED PRECIPITATION AMOUNTS OVER THE WESTERN SAN JUANS
APPROACHING A THIRD OF AN INCH AS OF EARLY THIS AFTERNOON...WITH
AIRMASS OVER THAT AREA EVIDENTLY INFLUENCED FROM FLOW OF HIGHER RH
AIR FROM SOUTH AS INDICATED BY AZTEC WIND PROFILER THAT HAS
CONTINUED TO MEASURE PREDOMINANT SOUTHERLY WINDS.
FRIDAY AND SATURDAY...
SCREAMING MESSAGE FOR FRIDAY AND SATURDAY WILL BE THE CONTINUED HOT
TEMPERATURES FOR MOST OF OUR AREA. MODELS INDICATE H7 TEMPS OF 17-
18C ON FRIDAY TO WARM TO 19-20C ON SATURDAY...PERHAPS MAKING SATURDAY
THE HOTTEST DAY OF THE YEAR SO FAR FOR MANY LOCATIONS...AND AT LEAST
AS HOT AS IT WAS YESTERDAY.
WEAK DIURNAL CONVECTION WORKING ON LINGERING H5 LEVEL MOISTURE...
EXPECTED OVER THE MOUNTAINS ON FRIDAY...MAINLY ALONG CONTINENTAL
DIVIDE. MODELS INDICATE ANOTHER SHORTWAVE IN THE FLOW MOVING OUR
DIRECTION AND TO 4 CORNERS AREA BY MIDDAY FRIDAY. THOUGH IT SHOULD BE
QUITE WEAK...THIS FEATURE MAY HELP ENHANCE CONVECTION OVER MOUNTAINS
IN SOUTHERN PART OF OUR CWA...MAINLY SAN JUAN MOUNTAINS. EVEN THEN...
NOT EXPECTING NEARLY AS MUCH CONVECTION OVER THE SAN JUANS AS WHAT
HAS OCCURRED TODAY.
UPPER HIGH STRENGTHENS A LITTLE OVER OUR AREA ON SATURDAY AS WEST
COAST TROUGH EDGES EASTWARD. SUNNY SKIES SHOULD PREVAIL OVER OUR
AREA ON SATURDAY...WITH VERY MINIMAL THREAT OF CONVECTION EXPECTED.
IF ANY CONVECTION DOES DEVELOP...IT SHOULD MAINLY BE CONFINED TO
AREAS ALONG CONTINENTAL DIVIDE AND SAN JUANS.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...
NOTHING MUCH TO ADD TO PREVIOUS DISCUSSIONS AS MODEL RUN-TO-RUN
CONSISTENCY CONTINUES TO BE GOOD. NO BIG CHANGES SEEN AS RIDGE AXIS
REMAINS SHARPLY TILTED FROM SW TO NE AS STORM ENERGY MOVES INTO THE
PACIFIC NW. THIS WILL BRING CONTINUED HOT AND DRY CONDITIONS THROUGH
THE WEEKEND. THE STRONGEST UPPER WAVE WILL MOVE THROUGH THE AREA
LATE FRIDAY INTO SATURDAY. ANY MOISTURE TO WORK WITH HOWEVER WILL BE
ABOVE 400 MB OR SO. THIS COULD RESULT IN SOME AFTERNOON MOUNTAIN
HIGH BASED CONVECTION WITH VIRGA. LACK OF WETTING RAIN...LIGHTNING...
AND GUSTY STORM-RELATED WINDS COULD PROVE TO BE A FIRE CONCERN.
700 MB TEMPERATURES REMAIN DIURNALLY IN THE 15C TO 20C RANGE
THROUGHOUT THE PERIOD...WITH THE WARMEST CONDITIONS OVER THE
UPCOMING WEEKEND. HOT AND DRY CONDITIONS CAN BE ANTICIPATED
EVERYWHERE...WITH TRIPLE DIGIT AFTERNOON HIGH TEMPERATURES LIKELY
FOR THE GRAND VALLEY AND SOUTHEAST UTAH.
LITTLE TO NO RELIEF THROUGHOUT THIS PERIOD. ANY CHANGES LOOK TO
BEGIN BEYOND THE FRAME OF THIS FORECAST PERIOD.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH FRIDAY...WITH ISOLATED
TO WIDELY SCATTERED THUNDERSTORMS MAINLY OVER THE MOUNTAINS THIS
EVENING...AND THEN ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS
OVER THE MOUNTAINS ON FRIDAY. LOCAL IFR CONDITIONS DUE TO SMOKE
FROM WILDFIRES STILL POSSIBLE MAINLY 08Z-14Z TONIGHT AND EARLY FRIDAY
IN THE KRIL...KEGE...AND KASE AREAS
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
SHORT TERM...JRP
LONG TERM...BA
AVIATION...JRP
Hazardous weather outlook, Jun 21, 5:00 AM MST, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT THU JUN 21 2007
COZ001>014-017>023-UTZ022>025-027>029-221200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
600 AM MDT THU JUN 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND
EASTERN UTAH.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL FORM OVER THE HIGH COUNTRY OF WESTERN
COLORADO LATE THIS AFTERNOON AND EARLY EVENING. OTHERWISE NO
SIGNIFICANT WEATHER IS EXPECTED TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
CRITICAL FIRE WEATHER CONDITIONS MAY EXIST THIS WEEKEND AND MONDAY
AS AFTERNOON WINDS INCREASE. HOT DAYTIME TEMPERATURES WITH LOW
RELATIVE HUMIDITY WILL CONTINUE THROUGH THE EXTENDED PERIOD.
ON FRIDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS
NEAR THE CONTINENTAL DIVIDE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Wildfire, Grand and Battlement Mesas
- When
- June 21, 7:18 PM MST to 11:59 PM MST
- Where
- Grand and Battlement Mesas forecast zone
- Property damage
- $500,000
- Reported by
- Newspaper
- Coordinates
- 39.159, -108.078 (the zone’s center; the record gives no point)
A fire which started near the town of Mesa became wind driven in hot and dry conditions and destroyed three houses. Flames were reported to be 50 feet high with the blaze. About 30 acres were charred by the fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 21, 20071 death · 1 event
- Tornadoes and Hail in Iowa, June 21, 2007$709,000 · EF0 · 66 events
- Tornado and Flash Flooding in Iowa, June 21 to 23, 2007$1.9 million · EF0 · 42 events
- Tornadoes and Hail in Nebraska, June 21, 2007$724,000 · EF1 · 24 events
- Hail and Damaging Winds in Wisconsin, June 21, 2007$213,000 · 1 in hail · 9 events
- Tornado and Hail in New York, June 21, 2007$10,000 · EF1 · 42 events
- Hail and Damaging Winds in Minnesota, June 21, 2007$69,000 · 1 in hail · 9 events
- Hail and Damaging Winds in South Dakota, June 21, 20074.25 in hail · 35 events
- Hail and Damaging Winds in Pennsylvania, June 21, 2007$15,000 · 1.25 in hail · 20 events
- Hail and Damaging Winds in New York, June 21, 2007$27,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Iowa, June 21, 2007$26,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Iowa, June 21, 2007$10,000 · 65 kt wind · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40944.